Should I take Oral Bioidentical Progesterone every day??

I am 45. My periods start on day 21 now instead of usual 28 and became heavier. I have very low energy, no libido, and take bioidentical thyroid hormones because I had my thyroid removed 6 years ago (My thyroid level is within normal range).
My HRT doctor prescribed 200mg bioidentical oral progesteron for a days 14 through 28. After taking it for 1-2 cycles, I started having very bad migraines, lasting couple days, during ovulation and before periods. My Doctor icreased the dosage to 300mg to take every day.
When I started taking it daily, I started gaining weight so I stopped taking it every day, wasn't taking it for one cycle at all and current cycle taking 200mg for the days 14 through 28th again. Not sure if I should be taking 300mg and if I should take it everyday or only for the last 14 days to normalize the cycle, not to get migraines, and to drop weight (I always was slim and eating healthy).
Very hoping to get an advise.
Thank You,

Comments for Should I take Oral Bioidentical Progesterone every day??

Click here to add your own comments

Aug 31, 2015
Should I take Oral Bioidentical Progesterone every day?
by: Joy

Hi Lana

You have not been advised correctly on how to use progesterone hence your adverse symptoms. Oral progesterone is not the best delivery method as 95 gets destroyed by the cut an liver.

You are now in Peri-Menopause when cycles do go crazy and is the natural process of the body. It can be a difficult time for most women. Progesterone needs to be used EVERY DAY when in Peri-Menopause and Menopause with no breaks at all. Please read How to use Progesterone Cream and Estrogen Dominance. I do hope that your doctor warned you about estrogen dominance symptoms.

Do you know what your Vitamin D3 level is, a deficiency reduces the benefits of progesterone.

I hope this helps.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...